Missouri, 2021Excessive Heat in Missouri, July 30, 2021
July 30, 2021 · NWS MEG · 2 events in 2 counties and zones
Upper-level ridging strengthened over the Mid-South late in July as dewpoints surged to near 80 degrees across parts of the region. High temperatures combined with the high dewpoints to produce heat index values of 110 degrees or higher.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Upper-level ridging strengthened over the Mid-South late in July as dewpoints surged to near 80 degrees across parts of the region. High temperatures combined with the high dewpoints to produce heat index values of 110 degrees or higher.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Jul 30, 9:06 AM CST, 1 hour 54 minutes earlier.
Area forecast discussion, Jul 30, 9:06 AM CST, 1 hour 54 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
1006 AM CDT Fri Jul 30 2021
.UPDATE...
Cloudy skies persist along and north of the I-40 corridor at this
hour. In addition, hazy skies have mixed in from wildfire smoke
carried by the Jet Stream. This has resulted in slower warming of
the atmosphere this morning. Temperatures currently range from the
low to mid 80s with a few locations in the upper 80s. Still feel
that the clouds will burn off enough to allow temperatures to
climb into the mid to upper 90s across the majority of the area.
These air temperatures combined with dewpoints in the mid to upper
70s will create heat indices in the 105 to 112F range this
afternoon. A few showers and thunderstorms are possible, generally
north of I-40 this afternoon.
Current heat products look good at this time. Made a few tweaks to
the temperature curve and dewpoints to account for current trends.
New zones and NPW will be out within the hour.
AC3
&&
.PREV DISCUSSION... /issued 622 AM CDT Fri Jul 30 2021/
UPDATE...
Updated for the 12Z Aviation Discussion
&&
.PREV DISCUSSION... /issued 323 AM CDT Fri Jul 30 2021/
DISCUSSION...
Patchy fog has developed once again, mainly across portions of
west Tennessee and north Mississippi, but not quite as dense as
we have seen the past couple of nights.
Heat remains the main concern in the short term forecast. Did not
really adjust the previous Advisory or Warning. The hottest
temperatures will be across portions of north Mississippi and east
central Arkansas where afternoon highs are expected to be just
under 100 degrees and heat indices could exceed 110 degrees.
Across most of the remainder of the Midsouth, heat indices will be
between 105 and 109 degrees. Clouds from a weakening cluster of
thunderstorms over Missouri and Illinois have shifted over much of
west Tennessee, the Missouri Bootheel and northeast Arkansas.
This could help keep temperatures in check a bit, especially
across the northern half of the Midsouth, but prepare for a hot
day nevertheless.
An ill-defined outflow boundary from the storms to our north may
act as a focus for thunderstorms this afternoon across far
northeast Arkansas, the Missouri Bootheel and northern portions of
west Tennessee. However a better chance of showers and
thunderstorms is expected tomorrow as a much welcomed August cold
front sinks into the Midsouth. Much of the Midsouth will see heat
indices above 105 degrees tomorrow before the cold front ushers
in a cooler airmass Sunday. Most of the area will remain below 90
degrees Sunday. Widespread showers and thunderstorms are also
expected to accompany the cold front late Saturday into Sunday. No
severe storms are expected.
Showers and thunderstorms will be more focused over north
Mississippi Monday with mostly dry and seasonably cool conditions
on tap for most of the upcoming work week. Our coolest period of
the upcoming 7 days will likely be Tuesday and Wednesday when
morning lows are expected to dip into the low to mid 60s with
highs in the lower to mid 80s. Tuesday through Friday should be
mostly dry.
30
&&
.AVIATION...
12Z TAF cycle
VFR conditions will continue through the entire forecast period.
Winds will be mainly from the northwest at 5 to 10 knots during
much of the forecast period with should keep fog from developing
overnight.
ARS
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Excessive Heat Warning until 8 PM CDT this evening for Lee AR-
Phillips-St. Francis.
Heat Advisory from 11 AM to 7 PM CDT Saturday for Clay-Craighead-
Crittenden-Cross-Greene-Lee AR-Mississippi-Phillips-
Poinsett-St. Francis.
Heat Advisory until 8 PM CDT this evening for Clay-Craighead-
Crittenden-Cross-Greene-Mississippi-Poinsett.
MO...Heat Advisory from 11 AM to 7 PM CDT Saturday for Dunklin-
Pemiscot.
Heat Advisory until 8 PM CDT this evening for Dunklin-Pemiscot.
MS...Excessive Heat Warning until 8 PM CDT this evening for Calhoun-
Chickasaw-Coahoma-Itawamba-Lafayette-Lee MS-Monroe-Panola-
Pontotoc-Quitman-Tallahatchie-Tunica-Yalobusha.
Heat Advisory from 11 AM to 7 PM CDT Saturday for Alcorn-Benton
MS-Calhoun-Chickasaw-Coahoma-DeSoto-Itawamba-Lafayette-Lee
MS-Marshall-Monroe-Panola-Pontotoc-Prentiss-Quitman-
Tallahatchie-Tate-Tippah-Tishomingo-Tunica-Union-Yalobusha.
Heat Advisory until 8 PM CDT this evening for Alcorn-Benton MS-
DeSoto-Marshall-Prentiss-Tate-Tippah-Tishomingo-Union.
TN...Heat Advisory from 11 AM to 7 PM CDT Saturday for Carroll-
Chester-Crockett-Decatur-Dyer-Fayette-Gibson-Hardeman-
Hardin-Haywood-Henderson-Lauderdale-Madison-McNairy-Shelby-
Tipton.
Heat Advisory until 8 PM CDT this evening for Carroll-Chester-
Crockett-Decatur-Dyer-Fayette-Gibson-Hardeman-Hardin-
Haywood-Henderson-Lake-Lauderdale-Madison-McNairy-Shelby-
Tipton.
&&Hazardous weather outlook, Jul 30, 2:25 AM CST, 8 hours 35 minutes before
Hazardous Weather Outlook
National Weather Service Memphis TN
325 AM CDT Fri Jul 30 2021
ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>022-048>055-088>092-311030-
Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay-
Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur-
Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood-
Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS-
Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot-
Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis-
Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley-
Yalobusha-
325 AM CDT Fri Jul 30 2021
This hazardous weather outlook is for portions of East Arkansas...
the Missouri Bootheel...North Mississippi...and West Tennessee.
.DAY ONE...Today and Tonight
Hot and humid conditions are expected. Heat Advisories and
Excessive Heat Warnings are in effect until 8 PM this evening for
portions of the Mid-South. Check the latest forecasts and statements
for locations and details.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday
Hot and humid conditions are expected again Saturday. Heat indices
are expected to exceed 105 degrees for much of the Midsouth. A
heat Advisory has been issued for much of the area.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated at this time.
Excessive Heat, Dunklin
- When
- July 30, 11:00 AM CST to 7:00 PM CST
- Where
- Dunklin forecast zone
- Reported by
- AWOS
- Coordinates
- 36.106, -90.166 (the zone’s center; the record gives no point)
Heat index values reached 110 degrees or higher in the afternoon and early evening.
Excessive Heat, Pemiscot
- When
- July 30, 11:00 AM CST to 7:00 PM CST
- Where
- Pemiscot forecast zone
- Reported by
- AWOS
- Coordinates
- 36.211, -89.785 (the zone’s center; the record gives no point)
Heat index values reached 110 degrees or higher in the afternoon and early evening.
- Excessive Heat
- Heat at or above the local excessive heat warning criteria, or heat that caused deaths.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in California, July 30, 20211 death · 1 event
- Flash Flooding and Hail in Colorado, July 30, 2021$95,000 · 1 in hail · 8 events
- Damaging Winds in Arizona, July 30, 2021$68,000 · 50 kt wind · 3 events
- Flash Flooding and Dust Storm in California, July 30, 20211 injured · $40,000 · 50 kt wind · 6 events
- Debris Flows and Heavy Rain in California, July 30 to 31, 2021$41,000 · 5 events
- Damaging Winds in Georgia, July 30, 2021$32,000 · 50 kt wind · 2 events
- Flash Flood and Flood in California, July 30 to 31, 2021$24,000 · 0.5 in hail · 7 events
- Hail and Damaging Wind in Iowa, July 30 to 31, 20211.75 in hail · 24 events
- Damaging Wind in California, July 30, 2021$30,000 · 1 event
- Damaging Winds in Alabama, July 30, 2021$24,000 · 61 kt wind · 5 events
- Debris Flows in Colorado, July 30, 2021$23,000 · 4 events
- Flash Flooding in California, July 30, 2021$14,000 · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 975551, 975552.